Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

zoloft

I have been on 100 mg of Zoloft for a good two years now.  I recently weened myself of Zoloft .25 milligrams at a time for a month.  Since then, I have been high strung, irritable, impatient, moody, having crying spells and now I'm experiencing anxiety where my body just feels like it's storing a ton of nervous energy in it.  My eating is also out of control.  I wanted to be normal, and NOT take ANY medication.  I did however have my have my doctor prescribe me Clonazapam for an emergency. I should mention, I went on Zoloft mainly for anxiety.  

So, I have been off Zoloft for two months now and am having extreme bouts of nervous energy built up inside me.  I have taken a Clonazapam now for three days straight.  It works alright...by knocking me out and making it hard to get out of bed in the morning.  (I do however prefer this tired feeling to that of anxiety but I know it's not the answer).  So my question is, should I continue back on Zoloft? And if so, can I start back up at 100 mg?  I got to start feeling normal again and start chilling out.  /0:  Please advise.

p.s. Do people stay on a med. like Zoloft forever!?
2 Responses
134578 tn?1546634665
Talk to a doctor about going back on the Zoloft, i.e., the dose to start onto again.  I'd stick with the lowest dose that you need to feel normal, unless the doc says to begin at 100 I would taper up more slowly than that.  

People go onto SSRIs because their ability to retain serotonin in their body is malfunctioning -- it's a physical lack, not a judgment of character.  It is like needing to have insulin shots because you have diabetes.  As such, there is nothing wrong with taking an SSRI.  Possibly the need for Zoloft does fluctuate over a person's life, if the body regains the ability to retain serotonin again.  

That all said, some research suggests that exercise works as well as (or better) than SSRIs.  So if you really want to give it a fair trial without a lot of antianxiety meds, go into exercise in a big way.  But give it a fair trial, really do exercise, if not every day at least three times a week, enough to sweat.

Avatar universal
It sounds like you definitely still need the medication.  Call your doctor and explain what you did, he will understand and tell you how best to get back on the proper dose of the Zoloft. For many of us medication is a lifelong thing, as stated above anxiety/depression can be like any other illness requiring daily medication to control the symptoms....and that's okay.  Some have a "root cause" for their anxiety and/or depression, normally something traumatic from their past which was never truly dealt with.  Seeing a therapist can help you learn if this is your case and if so, you can learn what that his, deal with it and ease your symptoms.  Don't get caught up in feeling because this is a "mental" issue that you should be able to handle all of this on your own....we rarely can.  Therapy can teach you so much about yourself as well as coping techniques, and you owe it to yourself to learn if there is a root cause for your depression/anxiety.  If taking medication allows you to function normally and have a happy, fulfilling life, then it is well worth it.  Call your doctor for guidance and go from there.  I wish you all the best and hope you feel better real sonn.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?